Nebraska, 2011Flash Flood in Nebraska, July 7, 2011
July 7, 2011 · NWS OAX · 1 event in 1 county or zone
Scattered thunderstorms developed north of a nearly stationary front that was near southeast Nebraska. The storms produced areas of heavy rain in southeast Nebraska and at least one reported of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed north of a nearly stationary front that was near southeast Nebraska. The storms produced areas of heavy rain in southeast Nebraska and at least one reported of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 7, 2:56 AM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 7, 2:56 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 AM CDT THU JUL 7 2011
.DISCUSSION...
FORECAST CONCERNS WILL CONTINUE TO BE TIMING AND PLACEMENT OF
CONVECTION.
A LOOK AT THE LATEST WSR-88D RADAR MOSAIC SHOWS THE CONVECTIVE
COMPLEX HAS BEEN MAKING STEADY PROGRESS ACROSS NEBRASKA AND
KANSAS. NEW DEVELOPMENT HAS BEEN OCCURRING FARTHER NORTH IN
EASTERN NORTH DAKOTA. THIS NEW DEVELOPMENT IS LIKELY DUE TO
THETA-E ADVECTION AND VERTICAL MOTION ASSOCIATED WITH THE
SHORTWAVE TROF IN NORTHWEST FLOW. INFRARED SATELLITE IMAGERY HAS
THE COLDEST TOPS WITH THE CONVECTION IN KANSAS IN THIS IS WHERE
PRECIPITABLE WATER IS LIKELY AROUND 2 INCHES. A WEAK WAVE WAS ALSO
NOTED ON SATELLITE AND RADAR OVER PARTS OF WYOMING.
TODAY THE MAIN SHORTWAVE TROF WILL CONTINUE TO PUSH EAST AND BY
18Z EXTEND FROM WISCONSIN THRU IOWA INTO ERN KANSAS. WILL MAINTAIN
THE HIGHER PROBABILITY OF PRECIPITATION IN THE SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA ZONES WITH ISOLATED FARTHER NORTH. THIS
AFTERNOON...SUBSIDENCE SHOULD OCCUR...HOWEVER FORECAST SOUNDINGS
SHOW ISOLATED STORMS POSSIBLE WITH HEATING THIS AFTERNOON AND WITH
LITTLE CAP COULD OVERCOME THE SUBSIDENCE. ALSO...THE SHORT RANGE
MODELS HAVE BEEN SHOWING A MINOR WAVE IN THE DAKOTAS THIS
AFTERNOON AND EVENING AND THIS COULD HELP GET A FEW STORMS
STARTED. FOR NOW...LEFT IN LOW POPS FOR CONTINUITY.
TONIGHT...MID LEVEL RIDGING INCREASES AHEAD OF THE NEXT WAVE.
ALTHOUGH SOMETHING ISOLATED COULD DEVELOP IN NORTHWEST FLOW...TOO
LOW A PROBABILITY TO MENTION. FRIDAY...HAVE THE FORECAST MAINLY
DRY...EXCEPT AN ISOLATED THUNDERSTORM MENTION IN NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA. FRIDAY NIGHT THROUGH SATURDAY
NIGHT...ANOTHER SHORTWAVE WILL DRAG A FRONTAL SYSTEM INTO THE
PLAINS. INCREASING MOISTURE WILL BE DRAWN NORTHWARD AS H85 FLOW
INCREASES FROMT THE SOUTH. THE ORGANIZED CONVECTION SHOULD BE
CLOSER TO THE STORM SYSTEM IN THE DAKOTAS...HOWEVER STORMS SHOULD TRY
TO WORK INTO THE NORTH FRIDAY NIGHT. INSTABILITY INCREASES OVER
THE FORECAST AREA SATURDAY WITH BETTER SHEAR IN THE DAKOTAS. THE
WARM MID LEVEL TEMPERATURES WILL BE BUILDING INTO THE SOUTHERN
PARTS OF THE FORECAST AREA FRIDAY NIGHT THROUGH SATURDAY
NIGHT. WITH THE STORMS THAT FORM...WILL NEED TO MONITOR HEAVY RAIN
THREAT. TEMPERATURES SHOULD BE AT OR ABOVE NORMAL THURSDAY THROUGH
SATURDAY NIGHT.
SUNDAY...THROUGH WEDNESDAY LOOKS TO BE AN ACTIVE PERIOD. THE
MONSOONAL MOISTURE WILL CONTINUE TO STREAM NORTHWARD INTO ROCKIES
AND ON TO THE PLAINS...WHERE A SURFACE BOUNDARY WILL LINGER OVER
NEBRASKA...IOWA...SOUTHERN SOUTH DAKOTA AND SOUTHERN MINNESOTA. THE
H85 THERMAL TEMPERATURES SHOULD GENERALLY EXTEND FROM WEST TEXAS
INTO KANSAS AND NEBRASKA...THIS WOULD KEEP TEMPERATURES AT OR ABOVE
NORMAL DURING THE PERIOD.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
CONVECTIVE COMPLEX MOVING VERY SLOWLY SE TOWARD LINCOLN SHOULD
SPREAD SHOWERS/TSTMS TOWARD THAT AREA THROUGH 10Z OR SO BEFORE
SHIFTING SOUTH. WITH 06Z TAF ISSUANCE IT APPEARED ACTIVITY WOULD
STAY WSW OF KOMA...SO NO MENTION WAS MADE AT KOMA WITH THAT
ISSUANCE. OTHERWISE...AFTER CONVECTION PRESSES SOUTH OF AREA THIS
MORNING...SOME LOW CLOUDS AND FOG WERE EXPECTED TO DEVELOP/MOVE
ACROSS NORTH OF COMPLEX FOR SEVERAL HOURS. VFR CONDITIONS SHOULD
THEN PREVAIL AT TAF SITES AFTER ABOUT 07/14Z AS FOG AND LOW CLOUDS
LIFT/BREAK UP. OUTSIDE OF IMMEDIATE CONVECTION THIS MORNING WIND
FIELD EXPECTED TO BE LIGHT THROUGH FORECAST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
ZAPOTOCNY/CHERMOK
Hazardous weather outlook, Jul 7, 4:05 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 AM CDT THU JUL 7 2011
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-080015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
505 AM CDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THE MAIN AREA OF THUNDERSTORMS WILL MOVE OUT EARLY THIS MORNING
HOWEVER A FEW NON-SEVERE THUNDERSTORMS MAY LINGER TODAY.
WIDESPREAD FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM CHANCES CONTINUE ACROSS THE AREA THURSDAY NIGHT THROUGH
WEDNESDAY. SEVERE STORMS ALONG WITH LOCALLY HEAVY WILL BE POSSIBLE
SATURDAY AND BEYOND AHEAD OF THE COLD FRONT AND THEN AS THE FRONT BECOMES
STATIONARY OVER THE AREA.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION TODAY OR TONIGHT.
ZAPOTOCNY
Flash Flood, Otoe
- When
- July 7, 8:00 AM CST to 11:00 AM CST
- Where
- Otoe County, 4.62 mi ESE of Paul to 4.87 mi ESE of Paul
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.544, -95.799
Up to 4 inches of rain caused isolated flash flooding in extreme southern Otoe county naer county roads R and 70 during the morning of 7/7. Little damage was noted.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333870.